Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 257, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 22, 2012, 11:29 PM CDT for Dawson County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 11:29 PM CDT (04:29 UTC)
- Expired
- Jun 22, 2012, 11:57 PM CDT
- In force
- 28 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:40 PM CDT | HAIL 0.25 | Cozad, NE | PEA HAIL AND HEAVY RAIN IN COZAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS53 KGID 230429 SVRGID NEC047-230515- /O.NEW.KGID.SV.W.0257.120623T0429Z-120623T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1129 PM CDT FRI JUN 22 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 1215 AM CDT * AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WILLOW ISLAND...OR 18 MILES WEST OF LEXINGTON...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LEXINGTON AND COZAD. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 214 AND 232. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4105 9977 4078 9969 4075 10020 4088 10021 TIME...MOT...LOC 0430Z 252DEG 27KT 4083 10004 WIND...HAIL <50MPH 1.00IN $$ FAY
3 follow-up statements
387 WWUS53 KGID 230438 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1138 PM CDT FRI JUN 22 2012 NEC047-230515- /O.CON.KGID.SV.W.0257.000000T0000Z-120623T0515Z/ DAWSON NE- 1138 PM CDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAWSON COUNTY UNTIL 1215 AM CDT... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COZAD...OR 14 MILES WEST OF LEXINGTON...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LEXINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4093 10008 4105 9977 4078 9969 4076 10008 TIME...MOT...LOC 0438Z 252DEG 27KT 4085 9996 WIND...HAIL <50MPH 1.00IN $$ FAY
586 WWUS53 KGID 230450 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1150 PM CDT FRI JUN 22 2012 NEC047-230515- /O.CON.KGID.SV.W.0257.000000T0000Z-120623T0515Z/ DAWSON NE- 1150 PM CDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAWSON COUNTY UNTIL 1215 AM CDT... AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LEXINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4091 9997 4105 9977 4078 9969 4077 9988 TIME...MOT...LOC 0450Z 252DEG 27KT 4086 9983 WIND...HAIL <50MPH 1.00IN $$ FAY
312 WWUS53 KGID 230457 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1157 PM CDT FRI JUN 22 2012 NEC047-230507- /O.CAN.KGID.SV.W.0257.000000T0000Z-120623T0515Z/ DAWSON NE- 1157 PM CDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAWSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4091 9997 4105 9977 4078 9969 4077 9988 TIME...MOT...LOC 0457Z 252DEG 27KT 4088 9976 $$ FAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:55 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 7:55 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 755 PM CDT FRI JUN 22 2012 .UPDATE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. RELATIVE HUMIDITIES HAVE ALREADY RISEN ABOVE 20 PERCENTAND RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE TONIGHT AS TEMPERATURES COOL. NEXT FOCUS WILL BE ON ONGOING HIGH PLAINS CONVECTION WHICH MAY HOLD TOGETHER/ORGANIZE AND ROLL EASTWARD OVERNIGHT. && .PREV DISCUSSION... /ISSUED 620 PM CDT FRI JUN 22 2012/ AVIATION...00Z TAF. WINDS WILL BE STEADY/GUSTY FROM THE SOUTH DURING THE EVENING AND INTO THE FIRST PART OF THE NIGHT...WITH GUSTS BETWEEN 20 AND 25KTS. THUNDERSTORMS ALONG THE HIGH PLAINS THIS EVENING MAY ORGANIZE AND MOVE INTO SOUTH CENTRAL NEBRASKA AND THE TERMINAL AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. CLOUDS WILL BE ON THE INCREASE AS THE CONVECTION APPROACHES AND MOVES THROUGH...THEN CLOUDS WILL DECREASE SATURDAY MORNING. SATURDAY WILL BE A HOT DAY WITH VFR CONDITIONS EXPECTED. PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 22 2012/ SHORT TERM...THROUGH SATURDAY. MORNING UPPER AIR ANALYSIS INDICATES LONG WAVE RIDGING OVER THE ROCKY MOUNTAIN RANGE...WITH TROUGHING OVER THE EASTERN CONUS AS WELL AS THE FAR WESTERN CONUS. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS NORTHEASTWARD INTO THE NORTHERN PLAINS...AND THEN EAST/SOUTHEAST INTO THE GREAT LAKES REGION. WATER VAPOR IMAGERY SHOWS INCREASED VALUES OF MID LEVEL MOISTURE OVER THE WESTERN AND EASTERN CONUS...BUT MID LEVEL MOISTURE REMAINS FAIRLY MEAGER OVER THE CENTRAL CONUS. WATER VAPOR IMAGERY ALSO INDICATES A SUBTLE MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A RIDGE OF HIGH PRESSURE EXISTS OVER THE UPPER MISSISSIPPI RIVER VALLEY...WITH LOW LEVEL RETURN FLOW OVERTAKING THE CENTRAL PLAINS ON THE BACK SIDE OF THE SURFACE RIDGE. LOW LEVEL RETURN FLOW ACROSS OUR CWA REMAINS FROM THE SOUTH/SOUTHEAST AS A RESULT. FORECAST PROXIMITY SOUNDINGS PER RAP ANALYSIS AND LAPS DATA SUGGEST AFTERNOON BOUNDARY LAYER MIXING TO AROUND 850MB IS BEING REALIZED ACROSS MUCH OF OUR CWA. A LAYER OF DRY AIR NEAR THE TOP OF THE BOUNDARY LAYER HAS ALLOWED SURFACE DEW POINTS TO DROP OFF SIGNIFICANTLY ACROSS OUR WEST/SOUTHWEST THIS AFTERNOON...WITH LOCATIONS ACROSS NORTH CENTRAL KANSAS...WEST OF HIGHWAY 281...CATCHING THE BRUNT OF THE DRY AIR. THE SURFACE DEW POINT AT KPHG HAS FALLEN INTO THE UPPER 30S AND RESULTANT RELATIVE HUMIDITY VALUES ACROSS OUR EXTREME SOUTHWEST HAVE SINCE PLUMMETED TO NEAR 15%. WITH SURFACE WINDS REMAINING SUSTAINED AT OR ABOVE 17KTS...WENT AHEAD WITH AN RFW FOR ROOKS AND PHILLIPS COUNTIES UNTIL 8 PM. THE MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE SHOULD HELP PROMOTE CONVECTIVE INITIATION ACROSS THE HIGH PLAINS LATER THIS AFTERNOON. THIS HIGH PLAINS CONVECTION IS THEN EXPECTED TO PUSH EAST ACROSS THE CENTRAL PLAINS TONIGHT ALONG WITH THE MID LEVEL SHORT WAVE. IN ADDITION TO THE OMEGA AHEAD OF THE MID LEVEL THROUGH AXIS...INCREASED LOW LEVEL THETA-E ADVECTION ALONG THE AXIS OF A 50-60KT LLJ SHOULD ALSO HELP SUSTAIN CONVECTIVE ACTIVITY ACROSS PORTIONS OF THE CENTRAL PLAINS TONIGHT. THE BULK OF THE FORCING SHOULD REMAIN ACROSS OUR NORTH AND NORTHEAST TONIGHT AS THIS IS WHERE THE NOSE OF THE LLJ...AS WELL AS THE MAJORITY OF THE OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS...SHOULD BE RELEGATED. QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN RESPOND BY SUGGESTING MUCH OF THE PRECIPITATION ACROSS OUR CWA WILL BE REALIZED ACROSS OUR NORTH/NORTHEAST. THAT BEING SAID...THE NAM...AS WELL AS THE 4KM WRF-NMM...SUGGEST ADDITIONAL HIGH PLAINS CONVECTION LOCATED FARTHER SOUTH OF THE PRIMARY AREA OF FORCING...COULD ALSO MOVE ALONG OR NEAR THE KANSAS/NEBRASKA BORDER TONIGHT THUS ALSO BRINGING THE CHANCE FOR RAIN FARTHER SOUTH ACROSS OUR CWA. WILL GO AHEAD AND RELEGATE THE HIGHEST POPS ACROSS OUR NORTH/NORTHEAST FOR THE AFOREMENTIONED REASONS...BUT ALSO BROUGHT LOWER POPS FARTHER SOUTH ACROSS MUCH OF THE REST OF THE CWA TO ACCOUNT FOR THE POSSIBILITY OF PRECIPITATION BEING REALIZED FARTHER SOUTH. INCREASING LOW LEVEL MOISTURE WILL HELP PROMOTE INCREASED INSTABILITY ACROSS OUR ENTIRE CWA TONIGHT. THE NAM...OPERATIONAL GFS...AND EC SUGGEST DEEP LAYER MUCAPE VALUES OF 1000-1500J/KG WILL BE REALIZED ACROSS MUCH OF THE CWA TONIGHT...WITH DEEP LAYER BULK SHEAR OF AROUND 40KTS ALSO EXPECTED. GIVEN ALL THIS...WILL OUTLOOK THE POSSIBILITY OF LARGE HAIL IN THE HWO FOR TONIGHT. STRONG SOUTH/SOUTHEASTERLY LOW LEVEL FLOW AND PERSISTENT LOW LEVEL WAA SHOULD KEEP TEMPERATURES RATHER WARM TONIGHT WITH OVERNIGHT TEMPERATURE DROP OFFS OF ~20 DEGREES CURRENTLY EXPECTED. THIS PRESENTS OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S. CONTINUED LOW LEVEL WAA WILL PRESENT ANOTHER WARM DAY TOMORROW WITH DAYTIME TEMPERATURE RISES IN EXCESS OF 30 DEGREES POSSIBLE AS THE LOW LEVEL WIND FIELD TURNS MORE SOUTHWESTERLY BY SATURDAY AFTERNOON. SATURDAY AFTERNOON HIGHS IN THE UPPER 90S TO NEAR 100 ARE FORECAST AS A RESULT. BOUNDARY LAYER MIXING TO BETWEEN 850MB AND 825MB IS CURRENTLY EXPECTED SATURDAY AFTERNOON...AND WITH PERSISTENT DRY AIR NEAR THE TOP OF THE BOUNDARY LAYER IT IS FAIR TO ASSUME AFTERNOON DEW POINTS WILL DROP OFF ONCE AGAIN SATURDAY AFTERNOON...ESPECIALLY ACROSS OUR WEST/SOUTHWEST WHERE BOUNDARY LAYER MIXING WILL BE DEEPEST. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD PLUMMET TO LEVELS WELL BELOW 20%...BUT THE APPROACH OF A SURFACE TROUGH FROM THE WEST SHOULD KEEP THE SURFACE WINDS MUCH WEAKER THAN WHAT WAS EXPERIENCED TODAY AND AS A RESULT...THE NEED FOR RFW ISSUANCE ON SATURDAY IS NOT ANTICIPATED AT THIS TIME. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THIS WILL BE A MOSTLY DRY AND HOT PERIOD WITH ABOVE NORMAL TEMPERATURES EXPECTED. A LARGE UPPER LEVEL RIDGE AT 500 MB WILL BE SITUATED OVER THE CENTRAL PLAINS AT THE START OF THE PERIOD. 700 MB TEMPERATURES OF 15C TO 17C INDICATE THE PRESENCE OF A VERY STRONG CAP THAT IS UNLIKELY TO BE BROKEN. THE UPPER RIDGE WILL BEGIN TO FLATTEN OUT BY MID WEEK AND THE BEST CHANCE OF RAIN RIGHT NOW APPEARS TO BE FRIDAY WHEN BOTH THE ECMWF AND GFS AGREE ON A WEAK SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS THAT WILL ACT TO FURTHER FLATTEN THE UPPER RIDGE. BETWEEN THE 12Z ECMWF AND 12Z GFS...THE ECMWF IS CERTAINLY THE DRIER OF THE TWO MODELS INDICATING ESSENTIALLY NO QPF FOR MOST OF THE FORECAST AREA UNTIL FRIDAY. HOWEVER...THE 12Z GFS TRIES TO GENERATE SEVERAL PERIODS OF VERY LOW END QPF...WHICH UNDER THIS STRONG CAP AND UPPER RIDGE SEEM FOR THE MOST PART TO BE RATHER UNLIKELY ALTHOUGH NOT COMPLETELY IMPOSSIBLE. THEREFORE...WE WILL FOLLOW THE 12Z ECMWF WITH REGARD TO PRECIPITATION CHANCES AND KEEP THE FORECAST AREA DRY SUNDAY THROUGH THURSDAY...WHILE INTRODUCING LOW END POPS FOR THURSDAY NIGHT INTO FRIDAY. THE BIG STORY WILL BE THE PROLONGED HEAT. SUNDAY...THERE WILL BE A SOUTHWEST SINKING SFC COOL FRONT THAT MAY KNOCK HIGHS DOWN INTO THE LOWER 90S ACROSS NORTHEAST ZONES...BUT THIS IS REALLY NOT MUCH IN THE WAY OF RELIEF. IN FACT SOUTHERN ZONES WILL SEE NO RELIEF AT ALL WITH HIGHS OF 100 TO 107 ACROSS NORTH CENTRAL KANSAS. MONDAY...THE COOL FRONT SHOULD BRIEFLY BE SOUTH OF OUR ENTIRE FORECAST AREA ON MONDAY...WHICH APPEARS TO BE ONE OF THE COOLER DAYS IN THE WEEK AHEAD. HOWEVER...IT WILL STILL BE PRETTY WARM WITH HIGHS RANGING FROM THE MID 80S NEAR FULLERTON...TO THE MID 90S OVER NORTH CENTRAL KANSAS. TUESDAY THROUGH THURSDAY...THE ECMWF LIFTS THE COOL FRONT BACK TO THE NORTH AS A WARM FRONT AND KEEPS SOUTHERLY FLOW OVER OUR CWA THROUGH THURSDAY. THE GFS IS A BIT DIFFERENT TRYING TO PUSH A FEW BOUNDARIES AROUND THE AREA...BUT AGAIN THIS SEEMS A BIT MORE UNLIKELY. WILL BE GOING WITH THE HOTTER ECMWF...WHICH WOULD RESULT IN A WARMING TREND TUESDAY THROUGH THURSDAY WITH HIGHS ON BOTH WEDNESDAY AND THURSDAY RANGING FROM THE MID 90S NORTH OF INTERSTATE 80 TO THE LOWER 100S OVER NORTH CENTRAL KANSAS. FRIDAY...THERE SEEMS TO BE SOME MODEL AGREEMENT IN BRINGING A SHORT WAVE THROUGH THE AREA ALONG WITH A SFC COLD FRONT...WHICH WILL RESULT IN AT LEAST SOME CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH SLIGHTLY COOLER WEATHER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 22, 7:48 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 748 PM CDT FRI JUN 22 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 748 PM CDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST ALL OF THE OUTLOOK AREA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH HAIL AS BIG AS QUARTERS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF HIGHWAY 14 SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. HEAT INDEX READINGS NEAR OR IN EXCESS OF 100 DEGREES WILL BE POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY...SUNDAY...WEDNESDAY...AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 22, 10:41 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1041 PM CDT FRI JUN 22 2012 NEZ060-230415- DAWSON NE- 1041 PM CDT FRI JUN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL 1115 PM CDT... AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF COZAD...OR 17 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDDYVILLE... SUMNER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 10001 4105 9953 4092 9951 4092 9999 TIME...MOT...LOC 0341Z 264DEG 32KT 4099 9988
Special weather statement, Jun 22, 11:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1115 PM CDT FRI JUN 22 2012 NEZ060-061-230445- BUFFALO NE-DAWSON NE- 1115 PM CDT FRI JUN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 1145 PM CDT... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 18 MILES NORTH OF LEXINGTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHWESTERN BUFFALO AND NORTHEASTERN DAWSON COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 9973 4105 9937 4099 9934 4094 9969 TIME...MOT...LOC 0415Z 255DEG 23KT 4103 9959
Special weather statement, Jun 22, 11:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1116 PM CDT FRI JUN 22 2012 NEZ060-230445- DAWSON NE- 1116 PM CDT FRI JUN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1145 PM CDT... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WILLOW ISLAND...OR 24 MILES WEST OF LEXINGTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLOW ISLAND... COZAD... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 216 AND 227. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4074 10022 4086 10022 4093 9995 4077 9988 TIME...MOT...LOC 0416Z 252DEG 25KT 4080 10016
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:41 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 22, 11:15 PM CDT | Special Weather Statement | GID | Dawson | 30 min |
| Jun 22, 11:16 PM CDT | Special Weather Statement | GID | Dawson | 29 min |
| Jun 23, 12:53 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton, Kearney | 37 min |
| Jun 23, 1:06 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Hall, Kearney, Phelps | 24 min |
| Jun 23, 1:33 AM CDT | High Wind Warning | GID | Buffalo, Dawson, Furnas, Gosper, Greeley, Hall and 5 more | 2 hr |
| Jun 23, 1:42 AM CDT | Special Weather Statement | GID | Clay, Nuckolls, Webster | 48 min |
| Jun 23, 3:46 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 4 hr |
| Jun 23, 3:49 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 26 min |
| Jun 23, 5:12 AM CDT | Special Weather Statement | GID | Kearney, Phelps | 48 min |
| Jun 23, 6:39 AM CDT | Special Weather Statement | GID | Adams | 51 min |
| Jun 23, 6:55 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 31 min |
| Jun 23, 7:26 AM CDT | Special Weather Statement | GID | Clay | 34 min |
| Jun 23, 7:41 AM CDT | Special Weather Statement | GID | Thayer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.